Alert archive / Arkansas / Tornado Warnings in 2000

Tornado Warning 5, NWS Little Rock, AR

January 3, 2000Faulkner County, Van Buren County, Arkansas

NWS Little Rock, AR issued this tornado warning at Jan 3, 2000, 9:56 AM CST for Faulkner County, Van Buren County, Arkansas. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 3, 2000, 9:56 AM CST (15:56 UTC)
Expired
Jan 3, 2000, 10:30 AM CST
In force
34 min
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Faulkner County, AR, Van Buren County, AR

The radar

The Little Rock radar (KLZK), 60 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 3, 9:57 AM CSTHail 0.75Southside, AR
Jan 3, 10:38 AM CSTHail 0.88Conway, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 3, 4:30 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 3.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
486 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
513 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLIT 031556
TORLIT
ARC045-141-031630-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
956 AM CST MON JAN 3 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS
  NORTHWESTERN FAULKNER COUNTY IN CENTRAL ARKANSAS

* UNTIL 1030 AM CST

* AT 955 AM CST... DOPPLER WEATHER RADAR INDICATED A TORNADO 16 MILES
  NORTH OF CONWAY OR 4 MILES SOUTHWEST OF DAMASCUS... MOVING NORTHEAST
  AT 55 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS TORNADO INCLUDE...
DAMASCUS                     AROUND 1000 AM CST...
SOUTHSIDE                    AROUND 1000 AM CST...
BEE BRANCH                   AROUND 1000 AM CST...
MORGANTON                    AROUND 1005 AM CST...

A DOPPLER RADAR DETECTED TORNADO MEANS THAT THERE IS STRONG ROTATION
WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE MOMENT.
..BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR SAFETY...GO
INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS.

49/28

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jan 3, 2:30 AM CST, 7 hours 26 minutes earlier.

Area forecast discussion, Jan 3, 2:30 AM CST, 7 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 AM CST MON JAN 3 2000

MAJOR CONTRAST ACROSS STATE WITH VARIOUS MODES OF PCPN INCLUDED IN
UPCOMING FORECAST. SEVERE THREAT WILL BE ACROSS CENTRAL AND SOUTHERN
ARKANSAS THIS MORNING AS DRY SLOT MOVES ACROSS AREA AND TEMPS RISE
INTO THE 70S OVER MUCH OF AREA. VERY UNSTABLE AMS COULD RESULT WITH
POSSIBLE SQUALL LINE DEVELOPING. THEN LATE TONIGHT AFTER MIDNIGHT
STRONG COLD ADVECTION WILL BRING MOISTURE AND A CHANCE OF LIGHT SNOW
OVER NORTHERN ARKANSAS. LITTLE ACCUMULATION EXPECTED AS OF NOW
BECAUSE THERE WAS NO COLD AIR IN PLACE AND THE MOISTURE IS NOT
OVERRUNING MOISTURE FROM THE GULF BUT MOISTURE COMING FROM THE NORTH.
   MOS TEMPS ARE TOO COOL TODAY CENTRAL AND SOUTH. WITH IT 70
DEGREES AT 2 AM IN EL DORADO...TEMPS IN SOUTHERN AR SHOULD EASILY
REACY THE MID 70S THIS AFTERNOON WITH CLOSE TO 80 IN SOME SPOTS. AS
STATED EARLIER...THIS WILL MAKE SEVERE WEATHER A DISTINCT
POSSIBILITY IN PARTS OF THE STATE. (16)

PRELIMINARY CCF:
LIT 72/40/44/26  60/20/10/0
HOT 70/40/45/25  60/20/10/0
PBF 75/42/47/28  60/10/10/0
HRO 58/26/30/23  70/30/10/0

.LIT...NONE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 8:27 PM CSTSevere Thunderstorm WarningLZKCleburne33 min
Jan 3, 4:53 AM CSTSevere Thunderstorm WarningLZKJohnson, Logan47 min
Jan 3, 5:11 AM CSTSevere Thunderstorm WarningLZKPope, Scott, Yell49 min
Jan 3, 5:17 AM CSTSevere Thunderstorm WarningLZKNewton48 min
Jan 3, 5:40 AM CSTSevere Thunderstorm WarningLZKConway, Searcy, Van Buren65 min
Jan 3, 5:49 AM CSTTornado WarningLZKNewton, Searcy46 min
Jan 3, 6:06 AM CSTSevere Thunderstorm WarningLZKScott49 min
Jan 3, 6:08 AM CSTSevere Thunderstorm WarningLZKBaxter, Marion, Stone62 min
Jan 3, 6:27 AM CSTTornado WarningLZKScott48 min
Jan 3, 6:31 AM CSTSevere Thunderstorm WarningLZKFulton49 min
Jan 3, 6:35 AM CSTSevere Thunderstorm WarningLZKPolk65 min
Jan 3, 6:39 AM CSTSevere Thunderstorm WarningLZKIzard46 min
Jan 3, 6:42 AM CSTSevere Thunderstorm WarningLZKLogan48 min
Jan 3, 6:54 AM CSTSevere Thunderstorm WarningLZKIndependence, Sharp51 min
Jan 3, 7:16 AM CSTSevere Thunderstorm WarningLZKJohnson, Logan49 min
Jan 3, 7:16 AM CSTSevere Thunderstorm WarningLZKScott49 min
Jan 3, 7:30 AM CSTTornado WarningLZKIndependence50 min
Jan 3, 8:04 AM CSTSevere Thunderstorm WarningLZKYell51 min
Jan 3, 9:28 AM CSTSevere Thunderstorm WarningLZKConway52 min
Jan 3, 9:45 AM CSTTornado WarningLZKConway35 min
Jan 3, 10:06 AM CSTTornado WarningLZKCleburne49 min
Jan 3, 10:21 AM CSTTornado WarningLZKStone34 min
Jan 3, 10:50 AM CSTSevere Thunderstorm WarningLZKPulaski35 min
Jan 3, 11:03 AM CSTSevere Thunderstorm WarningLZKFaulkner32 min
Jan 3, 11:55 AM CSTSevere Thunderstorm WarningLZKIndependence20 min
Jan 3, 12:02 PM CSTSevere Thunderstorm WarningLZKJackson33 min

Nearby

Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.